Alert archive / Tennessee / Wind Advisories in 2025
Wind Advisory 6, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Apr 1, 2025, 10:44 AM CDT for 38 counties in Tennessee. It took effect at Apr 2, 2025, 10:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2025, 10:44 AM CDT (15:44 UTC)
- In effect from
- Apr 2, 2025, 10:00 AM CDT
- Expired
- Apr 3, 2025, 4:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.7 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
846 WWUS74 KOHX 011544 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1044 AM CDT Tue Apr 1 2025 TNZ005>011-023>034-056>066-075-077>080-093>095-020500- /O.NEW.KOHX.WI.Y.0006.250402T1500Z-250403T0900Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Hohenwald, La Vergne, Hartsville, Celina, Franklin, Goodlettsville, Springfield, Lewisburg, Crossville, Hendersonville, Woodbury, Waynesboro, Shelbyville, Dover, Livingston, Lobelville, South Carthage, Centerville, Tennessee Ridge, Brentwood, Murfreesboro, New Johnsonville, Clifton, Gallatin, Tullahoma, Clarksville, Sparta, Waverly, Mount Juliet, McEwen, Columbia, Lawrenceburg, Kingston Springs, Ashland City, Gainesboro, Byrdstown, Nashville, Lebanon, Erin, Dickson, Allardt, Smyrna, Coalmont, Spencer, Jamestown, Manchester, Altamont, Smithville, Linden, Carthage, Cookeville, Pulaski, Gordonsville, McMinnville, and Lafayette 1044 AM CDT Tue Apr 1 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM CDT THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Middle Tennessee. * WHEN...From 10 AM Wednesday to 4 AM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 13
3 follow-up statements
295 WWUS74 KOHX 020341 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1041 PM CDT Tue Apr 1 2025 TNZ005>011-023>034-056>066-075-077>080-093>095-021200- /O.CON.KOHX.WI.Y.0006.250402T1500Z-250403T0900Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Brentwood, Sparta, Centerville, Gallatin, Allardt, McMinnville, Coalmont, Columbia, Shelbyville, Hartsville, Dickson, Erin, Cookeville, Jamestown, Lobelville, Lawrenceburg, Lewisburg, Tennessee Ridge, Clarksville, Spencer, Gordonsville, Springfield, Gainesboro, Clifton, Nashville, La Vergne, Goodlettsville, McEwen, Murfreesboro, Lebanon, Smyrna, Smithville, Waynesboro, New Johnsonville, Carthage, Linden, Hendersonville, Ashland City, Pulaski, South Carthage, Hohenwald, Woodbury, Crossville, Livingston, Byrdstown, Celina, Tullahoma, Dover, Waverly, Kingston Springs, Mount Juliet, Manchester, Altamont, Lafayette, and Franklin 1041 PM CDT Tue Apr 1 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM CDT THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...A portion of Middle Tennessee. * WHEN...From 10 AM Wednesday to 4 AM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Rose
134 WWUS74 KOHX 021130 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 630 AM CDT Wed Apr 2 2025 TNZ005>011-023>034-056>066-075-077>080-093>095-030900- /O.CON.KOHX.WI.Y.0006.250402T1500Z-250403T0900Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Hartsville, McEwen, Sparta, Ashland City, Altamont, Spencer, Nashville, Erin, Goodlettsville, Lawrenceburg, Hendersonville, Manchester, Murfreesboro, Celina, Shelbyville, Woodbury, Brentwood, McMinnville, New Johnsonville, Mount Juliet, Carthage, Allardt, Smyrna, Pulaski, Crossville, Smithville, Dickson, La Vergne, Columbia, Lebanon, Tullahoma, Gallatin, Lobelville, Coalmont, Lafayette, Waynesboro, Centerville, Springfield, Byrdstown, Kingston Springs, Gainesboro, Linden, Cookeville, Jamestown, Dover, Clarksville, South Carthage, Livingston, Gordonsville, Franklin, Tennessee Ridge, Waverly, Lewisburg, Hohenwald, and Clifton 630 AM CDT Wed Apr 2 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM CDT THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...A portion of Middle Tennessee. * WHEN...From 10 AM this morning to 4 AM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Holley
559 WWUS74 KOHX 021726 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1226 PM CDT Wed Apr 2 2025 TNZ005>011-023>034-056>066-075-077>080-093>095-030900- /O.CON.KOHX.WI.Y.0006.000000T0000Z-250403T0900Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of McMinnville, Lewisburg, Waynesboro, Springfield, Spencer, Gordonsville, Hendersonville, Erin, Nashville, Byrdstown, Clarksville, Dickson, New Johnsonville, Goodlettsville, Murfreesboro, Woodbury, Gallatin, Smithville, Celina, Dover, Allardt, Franklin, Tullahoma, Mount Juliet, Lafayette, Livingston, Sparta, Waverly, Altamont, Smyrna, La Vergne, Carthage, Gainesboro, Columbia, Pulaski, Manchester, Lawrenceburg, Coalmont, McEwen, Tennessee Ridge, South Carthage, Hohenwald, Linden, Lobelville, Shelbyville, Crossville, Ashland City, Kingston Springs, Cookeville, Centerville, Clifton, Hartsville, Lebanon, Brentwood, and Jamestown 1226 PM CDT Wed Apr 2 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Middle Tennessee. * WHEN...Until 4 AM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 13
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Apr 1, 6:24 AM CDT, 4 hours 20 minutes earlier. Its key messages:
- Updated at 620 AM CDT Tue Apr 1 2025
- Quiet weather through Tuesday.
- Severe storm risk Wednesday evening through Thursday. The risk is very conditional based on the position of a front that will stall out northwest of our area. Damaging winds, tornadoes, and large hail will be possible, but stay tuned for updates on the risk level and timing.
- Flooding concerns grow late week with a series of weather systems impacting the region. The flooding could become widespread and significant for the northwest half of our area with some locations possibly receiving more than 5 inches of rainfall.
Area forecast discussion, Apr 1, 6:24 AM CDT, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Nashville TN 624 AM CDT Tue Apr 1 2025 ...New AVIATION... .KEY MESSAGES... Updated at 620 AM CDT Tue Apr 1 2025 - Quiet weather through Tuesday. - Severe storm risk Wednesday evening through Thursday. The risk is very conditional based on the position of a front that will stall out northwest of our area. Damaging winds, tornadoes, and large hail will be possible, but stay tuned for updates on the risk level and timing. - Flooding concerns grow late week with a series of weather systems impacting the region. The flooding could become widespread and significant for the northwest half of our area with some locations possibly receiving more than 5 inches of rainfall. && .SHORT TERM... (Tonight through Wednesday Night) Issued at 1107 PM CDT Mon Mar 31 2025 Short wave ridging builds in for Tuesday and that will bring nice quiet weather to the region. Highs will be a few degrees warmer pushing back into the 70s. Skies will be mostly clear but some high clouds can be expected in the morning and again in the evening. Things remain quiet Tuesday night and lows won't be as cold as southerly winds start to pick up, lows will fall into the 50s. As we head into Wednesday and into the weekend we will move into a very unsettled and uncertain weather pattern. We will see periods of heavy rain that will bring a flooding threat to Middle TN, highest threat in the northwest, and a risk for severe weather, best chances Wednesday night and Thursday. An upper level trough will track out of the Rockies on Wednesday with a surface low developing over the Great Lakes. This will push a cold front south towards Middle TN Wednesday evening into Wednesday night. Moisture will build north during the day and we will see dew points push back into the low to mid 60s by the afternoon. Instability will increase to 1000+ j/kg with mid level lapse rates between 7-7.5 C/km, and 45-55 knots of 0-6 km bulk shear. A low level jet of 50-65 knots will set up over the region pushing 0-1 km shear 35-45 knots. Low level lapse rates are not looking as good and it does look like we could see a cap in place. All of these parameter look good for organized convection with all modes of severe weather possible. There is some uncertainty with the front/forcing and how quick it will get to Middle TN and how far east the front will progress. Right now it looks like the front will make it to the northwest part of the area by the later evening and there is some indication that it will not get much further east than Nashville. Widespread thunderstorms can be expected along the front with organized severe storms possible. Areas along and to the west of I-65 would see the great threat for this. PWATs just ahead of the front will jump up to 1.50-2" and very heavy rain can be expected with front and may bring localized flash flooding. Highs Wednesday will warm back into the 80s with mild overnight lows in the 60s to around 70. && .LONG TERM... (Thursday through next Tuesday) Issued at 1107 PM CDT Mon Mar 31 2025 The cold front will then stall out over the region and become a stationary front and a focus for heavy rain into the weekend. High pressure will set up to our southeast with troughing to the northwest. This will push shortwaves along the front and bring periods of heavy rain. The environment along and to the south of the front will remain unstable, warm, and humid with PWATs 1.25-1.75". Along and ahead of the front will see heavy rain and flooding. As of now the ensembles are in somewhat good agreement with the front setting up over the western part of the our area stretching northeast. Given this synoptic set up though there is uncertainty on where the front will set up and may change quite a bit over the next few days as we get closer to the event. Rain totals along and ahead of the front are very impressive and concerning possibly pushing above 8" from Wednesday to Sunday. It does look like there will be a large drop off in rain totals across our area with the southeast seeing much less than the northwest. The highest rain totals will be in the northwest and are looking to be between 5-8.50" with a 20-40% chance of seeing 9"+. This could be a major flooding event if some of these higher rain totals pan out. These rain totals will likely change and we may see them push north out of the area or may see them push south and cover more of our area, something to keep an eye on over the next few days. Rain totals look to fall off as you head towards Nashville with 3-6" and 1.50-3.25" in the southeast. 0-6 km shear will remain elevated on Thursday and we will see enough CAPE for some organized storms. Mid level lapse rates look to remain good and the severe threat will remain in the forecast on Thursday south of the front. There is some uncertainty on what kind of forcing we will see and that may limit thunderstorm activity. 0-6 km bulk shear will remain good into the weekend but we will start to see mid-level lapse rates weaken staring Friday and also low level shear will be weaker, still could see some strong to severe storms south of the front. Highs Wednesday - Saturday will be in the 80s and when looking over NBM data the 75 percentile would push highs into the upper 80s to potentially lower 90s. 90s seem very unlikely with low to mid 80s much more likely. The upper level trough to our northwest will finally dig on Sunday pushing the front east through the region and things will start to dry out by Sunday night. Much cooler air looks to build in behind the front and it's looking cool for the start of next week. && .AVIATION... (12Z TAFS) Issued at 620 AM CDT Tue Apr 1 2025 MVFR cigs continue to blanket most of Middle TN with the exception being the northwest, including KCKV. These low cigs will slowly erode this morning with VFR conditions returning areawide likely by 14Z. Otherwise, light northeasterly winds will become easterly to southeasterly through the afternoon and evening. && .PRELIMINARY POINT TEMPS/POPS... Nashville 70 57 84 70 / 0 10 30 50 Clarksville 67 55 84 66 / 0 10 40 80 Crossville 66 49 74 63 / 0 10 0 20 Columbia 71 55 83 67 / 0 10 30 40 Cookeville 68 52 78 66 / 0 10 10 30 Jamestown 66 50 77 65 / 0 0 0 30 Lawrenceburg 71 56 82 68 / 0 10 20 30 Murfreesboro 71 54 84 68 / 0 10 20 40 Waverly 69 56 81 65 / 0 10 40 80 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch from Wednesday evening through Sunday morning for TNZ005>011-023>031-056>060-062-093. && SHORT TERM...Mueller LONG TERM....Mueller AVIATION.....Clements
In the hours before
Local storm report, Apr 1, 8:17 AM CDT, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
817 AM CDT Tue Apr 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM Tornado 6 NW Mount Pleasant 35.60N 87.28W
03/31/2025 Maury TN NWS Storm Survey
NWS Nashville storm survey confirmed an EF2
tornado near Hampshire and Mt. Pleasant in
Maury County. The tornado caused significant
damage to a home where it had estimated peak
winds of 120 mph.
1214 AM Tornado 4 SW Columbia 35.59N 87.10W
03/31/2025 Maury TN NWS Storm Survey
NWS Nashville storm survey confirmed an EF1
tornado south of Columbia in Maury County.
The tornado had estimated peak winds of 100
mph.
1007 PM Tornado 5 NE Waverly 36.14N 87.72W
03/30/2025 Humphreys TN NWS Storm Survey
NWS Nashville storm survey confirmed an EF1
tornado in northeast Humphreys County near
McEwen with estimated peak winds of 95 mph.
1107 PM Tornado 6 WSW Fairview 35.94N 87.21W
03/30/2025 Hickman TN NWS Storm Survey
NWS Nashville survey team confirmed an EF0
tornado near the Hickman and Williamson
County line near Fairview with estimated
peak winds of 85 mph.
&&Nearby
Wind Advisories in Tennessee, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.